Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 313, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2014, 1:33 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2014, 1:33 PM CDT (18:33 UTC)
- Expired
- Aug 9, 2014, 2:19 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hinds County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 1:35 PM CDT | TSTM WND DMG | 10 W Canton, MS | TREE DOWNED ON MT ELAM RD |
| Aug 9, 1:45 PM CDT | TSTM WND DMG | Clinton, MS | STRONG WINDS SNAPPED OFF THE TOP OF A TREE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2137 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WUUS54 KJAN 091833
SVRJAN
MSC049-089-091930-
/O.NEW.KJAN.SV.W.0313.140809T1833Z-140809T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 230 PM CDT
* AT 133 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MYRLEVILLE TO FLORA TO BOLTON...AND MOVING EAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FLORA AROUND 140 PM CDT.
BOLTON AROUND 145 PM CDT.
POCAHONTAS AROUND 155 PM CDT.
ANNANDALE AND CLINTON AROUND 215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3253 9050 3258 9044 3258 9040 3261 9036
3261 9034 3266 9028 3262 9014 3258 9012
3241 9021 3226 9037 3242 9061 3244 9059
3248 9060
TIME...MOT...LOC 1833Z 282DEG 12KT 3266 9030 3251 9036
3238 9049
HAIL...0.75IN
WIND...60MPH
$$
JA1 follow-up statement
713
WWUS54 KJAN 091919
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT SAT AUG 9 2014
MSC049-089-091928-
/O.CAN.KJAN.SV.W.0313.000000T0000Z-140809T1930Z/
MADISON MS-HINDS MS-
219 PM CDT SAT AUG 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HINDS AND
SOUTHWESTERN MADISON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3253 9050 3258 9044 3258 9040 3261 9036
3261 9034 3266 9028 3262 9014 3258 9012
3241 9021 3226 9037 3242 9061 3244 9059
3248 9060
TIME...MOT...LOC 1918Z 282DEG 12KT 3263 9013 3248 9019
3235 9032
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:31 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 10:31 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1031 AM CDT SAT AUG 9 2014 .UPDATE...VISIBLE IMAGERY INDICATING A CHAOTIC SKY OVER N MS THIS MORNING IN ADVANCE OF CONVECTION OVER AR/W TN. WHILE WET MICROBURST CHECKLIST IS ONLY INDICATING A RISK FOR THIS AFTERNOON...LOCAL WRF AND TO SOME EXTENT THE HRRR IS INDICATING SOME MICROBURST POTENTIAL. UPPED POPS TO LIKELY CATEGORY FOR EXPECTED INCREASED CCOVERAGE DUE TO ABUNDANT BOUNDARY INTERACTION. ALSO...INTRODUCED A LIMITED CONFIDENCE OF SEVERE IN THE HWO FOR THE WESTERN TWO THIRDS OF THE AREA./26/ && .AVIATION...VFR CONDITIONS PREVAIL THIS MORNING WITH TSRA COMPLEX DEVELOPING NOW OVER CNTRL AR. SCT/NUM TSRA SHOULD DEVELOP SOUTHEAST LATE MORNING THROUGH THE AFTERNOON WITH PERIODIC MVFR AND BRIEF IFR POSSIBLE IF SITE IS DIRECTLY IMPACTED. VCTS TAF WORDING WORKS FOR NOW AND WILL AMEND AS NEEDED WHEN CONFIDENCE IN DIRECT IMPACT INCREASES. WINDS WILL BE W TO WNW GENERALLY LESS THEN 10 KT. WINDS COULD MORE GUSTY /UP TO 30-40 KT/ IF INVOF STRONGER TSRA. /ALLEN/ && .PREV DISCUSSION... /ISSUED 502 AM CDT SAT AUG 9 2014/ DISCUSSION... ON THE SYNOPTIC SCALE THIS WEEKEND...THE ARKLAMISS WILL BE NEAR THE INTERFACE OF ACTIVE WESTERLIES TO THE NORTH AND A HOT SUBTROPICAL RIDGE CENTERED TO THE WEST. THIS WILL TRANSLATE TO HOT AND HUMID SENSIBLE WEATHER WITH GREATER CHANCES FOR MAINLY DIURNAL SHOWER/TSTM ACTIVITY AS THE PATTERN BEGINS TO AMPLIFY AND ALLOWS A FRONTAL BOUNDARY TO HAVE MORE INFLUENCE. WITH THAT SAID...FORECAST CONFIDENCE IS LOWER THAN USUAL TODAY REGARDING CONVECTIVE EVOLUTION AND POSSIBLE MITIGATING EFFECTS ON HEAT STRESS. CONVECTIVE CLOUD DEBRIS OVER AR IS CIRCULATING AROUND THE RIDGE CENTER AND COULD HELP TO PROVIDE SOME DIFFERENTIAL HEATING LATER THIS MORNING FOR CONVECTIVE INITIATION. WRF/HRRR GUIDANCE ARE IN CONSIDERABLE DISAGREEMENT OVER HOW THINGS WILL PLAY OUT...AND NONE OF THE MODELS SEEM TO HAVE A GOOD HANDLE ON THE CURRENT SCENARIO. BASED ON THE LATEST TRENDS...WILL PLAN TO FOLLOW THE IDEA OF CONVECTION DEVELOPING EARLIER OVER THE UPPER DELTA REGION INTO NORTH CENTRAL MS...WITH MULT-CELL STORM CLUSTERS/SEGMENTS INCREASING IN COVERAGE THE AFTERNOON. UPPER LEVEL WINDS ARE LIGHT AND IT IS HARD TO IMAGINE THE STORMS GETTING VERY ORGANIZED...BUT SHOULD BE ENOUGH LOW-MID LEVEL FLOW AND OUTFLOW DEVELOPMENT TO ALLOW STORMS TO PROGRESS SOUTHWARD AS WE GO THROUGH THE AFTERNOON. MOREOVER...LOW LEVEL FLOW/THETA-E ADVECTION MAY ALLOW STORMS TO BACK-BUILD MORE THAN FORECAST. THIS COULD SLOW THE OVERALL SYSTEM SPEED AND INCREASE THE HEAVY RAIN POTENTIAL. IN ANY CASE...STEEP LOW-MID LEVEL LAPSE RATES WITH VERTICAL TOTALS ~27 WILL SUPPORT A FEW STRONG TO SEVERE STORMS ESPECIALLY WHERE THE CONVECTION IS MORE DELAYED. EVEN WITH EARLIER CONVECTIVE DEVELOPMENT TODAY...THE FORECAST TEMP/DEWPOINT COMBINATIONS YIELD HEAT INDICES NEAR 100-102 DEG F AT MOST PLACES. WHILE THIS IS A LITTLE LOW FOR MENTION IN THE HAZARD PRODUCTS...WE EXPECT GREATER HEAT STRESS TO RETURN SUNDAY SO WOULD RATHER KEEP CONTINUITY AND LEAVE IT GOING FOR TODAY. EXPECT CONVECTION TO DIMINISH THIS EVENING AS THE SUBTROPICAL RIDGE REMAINS THE PRIMARY SYNOPTIC SCALE INFLUENCE FOR THE ARKLAMISS. ANOTHER ROUND OF STORMS IS EXPECTED SUNDAY...BUT THERE HAS BEEN A TREND IN THE GUIDANCE FOR THIS ACTIVITY TO BE MORE FOCUSED OVER SOUTHERN PORTIONS OF THE AREA. SIMILAR THERMODYNAMIC PARAMETERS TO SATURDAY WILL SUPPORT A FEW STRONG TO SEVERE STORMS ONCE AGAIN. /EC/ FOR THE MED RANGE/LONG TERM (MON-SAT)...THE FORECAST FOCUS WILL BE ON THE ACTIVE CONVECTIVE PERIOD FOR MON/MON NGT AS THE REGION UNDERGOES A PATTERN CHANGE. BY MID WEEK...LOOK FOR A MORE QUIET REGIME WITH LOWER HUMIDITY BEFORE WARMER CONDITIONS RETURN BY NEXT WEEKEND. THE EVOLVING NW FLOW PATTERN FOR THE UPCOMING WEEK LOOKS TO BRING SOLID PRECIP CHANCES TO THE AREA FOR MON INTO MON NGT. THIS WILL BE AS DEEP MOISTURE POOLS IN ADVANCE OF A WEAK SFC FRONT AND AHEAD OF AN AMPLIFYING LONG WAVE TROUGH THAT WILL SETUP ACROSS THE EASTERN CONUS THIS WEEK. SPECIFICS ON STORM TIMING REMAINS A CHALLENGE AS MODEL DIFFERENCES EXIST. THE NAM/EURO DEVELOP ACTIVITY EARLIER ON MON AND CONTINUE SOME SORT OF PRECIP INTO THE NIGHT. THE GFS DELAYS INITIATION UNTIL THE AFTERNOON WITH ACTIVITY LINGERING INTO MON NGT. THE MAIN ISSUE WITH THE DIFFERENCE SCENARIOS IS THE IMPACT ON HIGH TEMPS AND ULTIMATELY INSTABILITY. THE NAM/EURO HAVE MUCH LESS HOT CONDITIONS WITH READINGS AROUND 90 FORECAST FOR HIGHS. THE GFS IS THE HOTTER SOLUTION WITH 94-96. WITH SOME LINGERING EFFECTS OF THE RIDGE IN PLACE...I WILL LEAN MORE TOWARD THE GFS. THIS WILL RESULT IN A BETTER CHANCE FOR STRONG/SVR STORMS AS STRONGER SFC HEATING WILL RESULT IN HIGHER INSTABILITY. EVEN AS SOME CONFIDENCE EXISTS IN POTENTIAL FOR MON...WILL HOLD OFF ON ADDING GRAPHICS OR TEXT IN THE HWO AS THERE REMAINS STILL ENOUGH UNCERTAINTY TO JUMP ON THIS FOR DAY 3. THE NW FLOW PATTERN WILL REALLY TAKE HOLD OF THE REGION BY TUE WITH ALL MODELS SHOWING A WELL DEFINED MID LEVEL DRY PUSH MOVING SOUTH INTO THE AREA. THIS WILL SERVE TO HELP THE WEAK SFC FRONT TO MAY HEADWAY WELL INTO THE CWA ON TUE...THEN BRING SOME DRIER LOW LEVEL AIR IN ITS WAKE. PRECIP ACTIVITY ON TUE WILL MAINLY BE CONFINED TO THE SOUTH HALF AND MOST LIKELY EARLY IN THE DAY PERIOD. AS WE GO INTO AND THROUGH MID/LATE WEEK...THE NW FLOW PATTERN WILL RELAX AND RIDING LOOKS TO BUILD OVER THE LOWER MS RIVER VALLY INTO THE WEEKEND. THIS SHOULD SUPPORT SOME NEAR NORMAL OR SLIGHTLY BELOW NORMAL HIGHS FOR WED/THU ALONG WITH LESS HUMID READINGS. BY FRI/SAT...A RETURN TO MORE NORMAL CONDITIONS ARE EXPECTED. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 74 94 74 / 63 34 48 32 MERIDIAN 94 73 93 73 / 70 39 44 29 VICKSBURG 93 74 93 73 / 65 27 49 24 HATTIESBURG 95 75 94 75 / 59 33 63 34 NATCHEZ 92 74 92 75 / 58 29 54 20 GREENVILLE 90 74 94 75 / 70 24 43 30 GREENWOOD 91 73 94 74 / 70 25 39 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 9, 9:22 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 922 AM CDT SAT AUG 9 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>037- 040>044-047>050-053>056-059>066-072>074-101430- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS- RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 922 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY EXCESSIVE HEAT RISK...LIMITED TIMING...TODAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE LATE MORNING THROUGH THE AFTERNOON HOURS FOR NORTHEAST LOUISIANA...WEST MISSISSIPPI...AND PORTIONS OF CENTRAL MISSISSIPPI. WIND GUSTS OF 60 MPH AND SOME SMALL HAIL COULD BE POSSIBLE WITH THIS ACTIVITY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES IS EXPECTED TODAY OUTSIDE OF SHOWER AND STORM ACTIVITY. THE PEAK TIME FOR THIS WOULD BE FROM MIDDAY THROUGH THE AFTERNOON HOURS. RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ028>033-038-039-045-046-051-052-057-058-101430- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- 922 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT RISK...LIMITED TIMING...TODAY ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES IS EXPECTED TODAY. THE PEAK TIME FOR THIS WOULD BE FROM MIDDAY THROUGH THE AFTERNOON HOURS. RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ALLEN && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 9, 12:25 PM CDT, 1 hour 8 minutes before
MSZ052-091755- LAUDERDALE MS- 1225 PM CDT SAT AUG 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1225 PM CDT SAT AUG 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER NELLIEBURG AT 1226 PM CDT... MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3246 8851 3223 8859 3228 8891 3249 8886 TIME...MOT...LOC 1726Z 290DEG 6KT 3237 8879 GRG
Special weather statement, Aug 9, 12:39 PM CDT, 54 minutes before
LAZ016-025-MSZ047-091810-
WARREN MS-TENSAS LA-MADISON LA-
1239 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT SAT AUG 9 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF
VICKSBURG WEST TO AFTON LOUISIANA AT 1239 PM CDT...MOVING SOUTH
AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHERN WARREN COUNTY...AND SOUTHEASTERN MADISON AND
NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3235 9102 3245 9076 3230 9070 3221 9074
3218 9079 3216 9078 3215 9081 3216 9085
3214 9085 3210 9096 3209 9099 3212 9103
3207 9109 3208 9114 3205 9116 3204 9122
3228 9134
TIME...MOT...LOC 1739Z 338DEG 7KT 3233 9081 3227 9099
3222 9120
JASpecial weather statement, Aug 9, 12:49 PM CDT, 44 minutes before
MSZ029>031-033-091850-
WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-CLAY MS-
1249 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1249 PM CDT SAT AUG 9 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF PHEBA
TO CRAIG SPRINGS AT 1249 PM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHWESTERN CLAY...EXTREME SOUTHWESTERN LOWNDES...
OKTIBBEHA AND EAST CENTRAL WEBSTER COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3329 8874 3328 8874 3329 8908 3356 8908
3369 8910 3371 8877 3351 8865 3329 8865
TIME...MOT...LOC 1749Z 280DEG 12KT 3367 8897 3355 8890
3331 8890
JASpecial weather statement, Aug 9, 1:06 PM CDT, 27 minutes before
MSZ038-039-091835-
WINSTON MS-NOXUBEE MS-
106 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT SAT AUG 9 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF MILLCREEK AT 107
PM CDT...MOVING EAST AT 15 MPH.
PEOPLE IN NORTHWESTERN NOXUBEE AND NORTHEASTERN WINSTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3309 8900 3327 8901 3329 8882 3329 8866
3308 8865
TIME...MOT...LOC 1807Z 268DEG 11KT 3318 8889
JASpecial weather statement, Aug 9, 1:15 PM CDT, 18 minutes before
MSZ044-045-091845- NESHOBA MS-LEAKE MS- 115 PM CDT SAT AUG 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 115 PM CDT SAT AUG 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF DOWDVILLE AT 116 PM CDT...MOVING EAST AT 10 MPH. PEOPLE IN EAST CENTRAL LEAKE AND WEST CENTRAL NESHOBA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3278 8919 3266 8922 3268 8936 3278 8935 TIME...MOT...LOC 1816Z 277DEG 10KT 3274 8932 JA
Special weather statement, Aug 9, 1:25 PM CDT, 8 minutes before
MSZ042-043-047-048-091855- WARREN MS-MADISON MS-HINDS MS-YAZOO MS- 125 PM CDT SAT AUG 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 125 PM CDT SAT AUG 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF BROWNSVILLE AT 126 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN SOUTH CENTRAL YAZOO...NORTHERN HINDS...SOUTHWESTERN MADISON AND EAST CENTRAL WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3252 9001 3229 9021 3242 9067 3260 9039 TIME...MOT...LOC 1826Z 292DEG 25KT 3249 9041 JA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:38 AM CDT | Special Weather Statement | JAN | Webster | 32 min |
| Aug 9, 12:21 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Aug 9, 12:25 PM CDT | Special Weather Statement | JAN | Lauderdale | 30 min |
| Aug 9, 12:39 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Aug 9, 12:49 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 61 min |
| Aug 9, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 40 min |
| Aug 9, 1:06 PM CDT | Special Weather Statement | JAN | Winston | 29 min |
| Aug 9, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 33 min |
| Aug 9, 1:15 PM CDT | Special Weather Statement | JAN | Neshoba | 30 min |
| Aug 9, 1:25 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 9, 1:37 PM CDT | Special Weather Statement | JAN | Kemper, Noxubee | 28 min |
| Aug 9, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| Aug 9, 2:06 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Aug 9, 2:33 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 117 min |
| Aug 9, 2:44 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 31 min |
| Aug 9, 3:11 PM CDT | Special Weather Statement | JAN | Simpson | 44 min |
| Aug 9, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 21 min |
| Aug 9, 3:28 PM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Aug 9, 3:34 PM CDT | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 116 min |
| Aug 9, 3:34 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Aug 9, 3:39 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Aug 9, 3:50 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 9, 4:12 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 43 min |
| Aug 9, 4:43 PM CDT | Flash Flood Warning | JAN | Neshoba, Winston | 2 hr |
| Aug 9, 4:52 PM CDT | Special Weather Statement | JAN | Jones, Marion | 28 min |
| Aug 9, 5:39 PM CDT | Special Weather Statement | JAN | Washington | 41 min |
| Aug 9, 6:23 PM CDT | Special Weather Statement | JAN | Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.